Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 191, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 22, 2018, 5:05 PM CDT for Wichita County, Kansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2018, 5:05 PM CDT (22:05 UTC)
- Expired
- Jun 22, 2018, 5:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wichita County, KS
The radar
The Goodland radar (KGLD), 102 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:19 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
294
WUUS53 KGLD 222205
SVRGLD
KSC203-222245-
/O.NEW.KGLD.SV.W.0191.180622T2205Z-180622T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
505 PM CDT FRI JUN 22 2018
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Wichita County in west central Kansas...
* Until 545 PM CDT.
* At 504 PM CDT, a severe thunderstorm was located 8 miles north of
Leoti, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Leoti and Marienthal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm will produce damaging winds resulting in areas of
near zero visibility in blowing dirt. Use extreme caution if you must
travel and be alert for rapidly changing visibility.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3853 10150 3870 10143 3870 10113 3826 10113
3827 10123
TIME...MOT...LOC 2204Z 286DEG 34KT 3860 10138
HAIL...1.00IN
WIND...60MPH
$$
Husted2 follow-up statements
424
WWUS53 KGLD 222219
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
519 PM CDT FRI JUN 22 2018
KSC203-222245-
/O.CON.KGLD.SV.W.0191.000000T0000Z-180622T2245Z/
Wichita KS-
519 PM CDT FRI JUN 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN WICHITA COUNTY...
At 519 PM CDT, a severe thunderstorm was located 8 miles northwest of
Modoc, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Leoti and Marienthal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm will produce damaging winds resulting in areas of
near zero visibility in blowing dirt. Use extreme caution if you must
travel and be alert for rapidly changing visibility.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3854 10150 3870 10124 3870 10113 3826 10113
3827 10123 3853 10150
TIME...MOT...LOC 2219Z 286DEG 34KT 3856 10120
HAIL...1.00IN
WIND...60MPH
$$
Husted340
WWUS53 KGLD 222236
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
536 PM CDT FRI JUN 22 2018
KSC203-222246-
/O.EXP.KGLD.SV.W.0191.000000T0000Z-180622T2245Z/
Wichita KS-
536 PM CDT FRI JUN 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WICHITA COUNTY
WILL EXPIRE AT 545 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail and gusty winds are still
possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Kansas.
LAT...LON 3854 10150 3870 10124 3870 10113 3826 10113
3827 10123 3853 10150
TIME...MOT...LOC 2236Z 286DEG 34KT 3852 10102
$$
HustedWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:20 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 22, 4:20 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Goodland KS 320 PM MDT Fri Jun 22 2018 .SHORT TERM...(This evening through Saturday night) Issued at 315 PM MDT Fri Jun 22 2018 Through Tonight: Observational trends continue to indicate that the most favorable insolation/low-level moisture will remain south of I-70 in southwest KS this afternoon. With that in mind, ongoing convection invof NWS Goodland is expected to propagate SSE toward Wallace/ Logan/Gove/Greeley counties through 5 pm MDT. Damaging winds up to 75 mph and reduced visibilities assoc/w blowing dust will be the primary threat. In coordination with the Storm Prediction Center, Severe Thunderstorm Watch 198 will remain as-is for the NWS GLD county warning area. Expect convection to decrease from NW-SE this evening as a shortwave trough progresses east of the region. Sat/Sat night: Subsidence/height rises in the wake of the shortwave trough progressing east across the area tonight will result in dry conditions on Saturday, with highs in the mid/upper 80s. Isolated convection will be possible late Saturday evening an amplifying upper trough digs SSE into the northern Rockies. .LONG TERM...(Sunday through Friday) Issued at 315 PM MDT Fri Jun 22 2018 A low pressure center (associated with a short-wave trough extending southward from Montana to Arizona) will continue to intensify, triggering leeside troughing which will aid in creating a very unstable atmosphere ahead of an advancing cold front. Severe thunderstorm activity appears likely on the 24th at 12z through the 25th at 06z. Sunday evening appears to be the most intense time frame for the possibility of severe weather from 00Z- 06z. The pattern progresses and the low center will begin to push along Monday around 15Z followed by a period of increasingly higher pressure due to a long wave ride building in. Models are in good agreement for this pattern (EC & GFS)throughout most of the forecast period until Thursday at which point they begin to diverge as far as placement of troughing over the Pacific coast and ridging over the central plains. Ridging aloft will begin to build in for the remainder of the forecast period. As the ridge builds, temperatures will be in the normal range of low to mid 80s, but become increasingly warmer with drier conditions, into the mid 90s for the remainder of the forecast period. The probability of precipitation does exist Thursday as a result of diurnal heating. Models begin to diverge Thursday and into Friday, leaving low confidence of predicting the next weather phenomena. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1145 AM MDT Fri Jun 22 2018 Thunderstorms were already developing and intensifying in northeast Colorado at 17Z. Activity is expected to grow upscale and track ESE/SE through northwest Kansas this afternoon and will affect the GLD terminal between 19-23Z. Large hail and surface wind gusts up to 60 knots will be possible. Confidence is lower that thunderstorms will affect the MCK terminal. Aside from thunderstorms this afternoon and evening, VFR conditions will otherwise prevail. Winds at the MCK terminal are expected to be variable at 6-12 knots for the majority of the TAF period. Initially south winds at GLD are expected to become variable at 6-12 knots after thunderstorms this evening/tonight. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...VINCENT LONG TERM...SANDERSON AVIATION...VINCENT
Hazardous weather outlook, Jun 22, 1:34 PM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Goodland KS 1234 PM MDT Fri Jun 22 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231845- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1234 PM MDT Fri Jun 22 2018 /134 PM CDT Fri Jun 22 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...Severe Thunderstorm Watch 198 is in effect until 8 pm MDT /9 pm CDT/ this evening for portions of the Tri-State area... Thunderstorms in northeast Colorado will track southeast through northwest Kansas this afternoon and early this evening. These storms will be capable of producing damaging wind gusts up to 70 mph and a few instances of golf ball size hail. Locally heavy rain and isolated flash flooding cannot be ruled out. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... ...Enhanced Risk for Severe Thunderstorms on Sunday... Severe thunderstorms capable of producing large hail and damaging winds will be possible across much of the Tri-State area Sunday afternoon and evening. Locally heavy rainfall and flash flooding will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. Vincent
In the hours before
Local storm report, Jun 22, 4:44 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
344 PM MDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST 2 ESE BEARDSLEY 39.78N 101.19W
06/22/2018 M60 MPH RAWLINS KS MESONET
MESONET STATION K5ADT, 2 ESE BEARDSLEY.
&&Local storm report, Jun 22, 4:45 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
345 PM MDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST ARAPAHOE 38.85N 102.17W
06/22/2018 E70 MPH CHEYENNE CO TRAINED SPOTTER
ESTIMATED 60-70 MPH WIND GUSTS ACCOMPANIED
WITH PEA TO NICKEL SIZE HAIL AND TORRENTIAL
RAINFALL.
&&
JTLLocal storm report, Jun 22, 4:46 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
346 PM MDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND GST FIRSTVIEW 38.82N 102.54W
06/22/2018 M60 MPH CHEYENNE CO MESONET
MESONET STATION CO068, FIRSTVIEW.
&&Local storm report, Jun 22, 4:47 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
347 PM MDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL ARAPAHOE 38.85N 102.17W
06/22/2018 E0.88 INCH CHEYENNE CO TRAINED SPOTTER
RECEIVED PEA TO NICKEL SIZE HAIL WITH WIND
GUSTS OF 60-70 MPH AND TORRENTIAL RAINFALL.
&&
JTLSpecial weather statement, Jun 22, 4:53 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Goodland KS 353 PM MDT FRI JUN 22 2018 KSZ027-028-041-042-222215- Wichita KS-Wallace KS-Greeley KS-Logan KS- 353 PM MDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WICHITA...SOUTHERN WALLACE...SOUTHWESTERN LOGAN AND NORTHERN GREELEY COUNTIES UNTIL 415 PM MDT/515 PM CDT/... At 352 PM MDT/452 PM CDT/, Doppler radar was tracking a strong thunderstorm 13 miles northwest of Horace, or 14 miles northwest of Tribune, moving east at 45 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Wichita...southern Wallace...southwestern Logan and northern Greeley Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 800 PM MDT/900 PM CDT/ for west central Kansas. LAT...LON 3854 10198 3872 10202 3873 10134 3854 10137 TIME...MOT...LOC 2152Z 259DEG 39KT 3865 10191 Husted
Local storm report, Jun 22, 4:54 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
354 PM MDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND GST GRINNELL 39.12N 100.63W
06/22/2018 E65 MPH GOVE KS EMERGENCY MNGR
WINDS ESTIMATED AT 65 MPH. PEA TO DIME SIZE
HAIL ALSO OBSERVED.
&&
VINCENTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:50 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 40 min |
| Jun 22, 3:23 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Logan, Rawlins, Sherman, Thomas, Wallace | 52 min |
| Jun 22, 3:34 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 41 min |
| Jun 22, 4:05 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas, Wallace | 55 min |
| Jun 22, 4:09 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 66 min |
| Jun 22, 4:32 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 43 min |
| Jun 22, 4:53 PM CDT | Special Weather Statement | GLD | Greeley | 22 min |
| Jun 22, 4:55 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Logan, Sheridan | 65 min |
| Jun 22, 5:14 PM CDT | Special Weather Statement | GLD | Logan | 16 min |
| Jun 22, 5:29 PM CDT | Special Weather Statement | GLD | Wichita | 16 min |
| Jun 22, 5:56 PM CDT | Special Weather Statement | GLD | Graham | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.